Combivir or Truvada
Aug 5, 2005
I have been on a regiment of Combivir and Sustiva for the last 19 months with no negative side effects and remaining undectable with a cd4 hovering around 450 and cd4% on the rise, starting at 8% and now at 15%. I had asked my doctor about switching to Truvada, instead of Combivir, as it would be easier to take a once a day drug, than twice a day (less chance of forgetting, which has not been a problem, just a worry). My doctor it is my decision, but stated that he is now starting his patients on Truvada and Sustiva, versus Combivir and Sustiva as a first line therapy. What is your opionion of switching. I would like the once a day regiment but don't want to run into any problems. Also, I am slightly concerned about the AZT in combivir as it can cause anemia. Is this the same issue with Truvada? Thanks for your help on this.
Response from Dr. Wohl
The switch you describe should not be a problem. Potency is not an issue here and the side effect profile of Truvada is very favorable.
Regarding anemia, this is seen in some people on AZT but it is much more common in those with low CD4 cell counts and those with a tendency for low blood counts due to other meds or conditions. Tenofovir and FTC, the components of Truvada, are not known to cause anemia.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Acid Reflux And Hiv
- Is Hepatitis C A Sexually Transmitted Disease?
- At What Stage In The Hiv Virus Does Kaposi's Sarcoma Develop
- How Many Time Does It Take To Have Sex With A Person Hiv Positive For You To Get It?
- Thrush In Mouth And Vagina Passed During Sex
- Husband Diagnosed Hiv Positive I'm Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.